T Nation

Low Libido on TRT

I have been on TRT for about 3 years. I have been experiencing low libido for about the past year. My protocol is as follows: 100mg Test Cyp 2x week, 0.5mg anastrozole 2x week. Total T = 1236, Free T = 42.5 and estradiol = 41.8. I increased my anastrozole to 1mg 2x week about 6 months ago and crashed my estradiol so I switched back to 0.5 mg 2x week. Any advice on how to alleviate the problem would be appreciated.

Drop anastrazole completely.

1 Like

First drop the ai and give it a couple months to see how your body adjusts. Then try more frequent dosing and lowering total dose

I started the AI because I was having conversion issues so I believe they will come back. Do you think it would be a bad idea to drop AI and reduce T to 75 mg 2x week at the same time.

How long did u have high e before going on the AI? Your body will usually regulate to where it wants to be after a couple months. Then like i said you can always go to eod or ed shots for lower E and/or drop the dose

1 Like

I was on 200 1x week for 6 months before the E was an issue. I have not tried not taking it on the2x week regimen. I will give it a try

First off don’t freak out. If your libido was fine for years and now all of a sudden it’s gone, then you can rest assured it will come back. This is temporary. Do not search for a quick fix like this ai nonsense. All you are doing is chasing your tail because it’s a moving target as shbg fluxes daily and yearly.

When you say libido please elaborate as to exactly the symptoms. Zero erections? Or zero desire? How about sensitivity. Lack of sensitivity or high sensitivity?

Any doc or pro with proper knowledge (think dr Nelson Virgil, Rouzier, Nichols, crissler) would say drop the AI now and you can lower your dose so that you are not having so much free t. More is not better. Less is more with free t. This will allow you to lower estrogen at the same time without the need of an si. You also need to switch to daily or every other day Injections.

When I had high free t my libido was zapped. I dropped my Dose and it al came back.

Estrogen plays a big role in libido and your levels probably need to run higher with free t. There is documentation out there showing that men with estrogen imbalances experience ED more often. You want your body to produce the balance and not superficially using an ai.

When you start TRT the best way to know if it’s working is via sides and symptoms. This tells you if your body likes the dose you are giving it. When you add ai you remove those indidcators.

If you do not have symptoms you do not need ai.

So start trt without AI and try to get your free t into the high 20s or low 30s.

Switch to daily dosing as well.

You might want to consider testing DHT at your peak. The super man feeling, the libido and well being all come from DHT. . So test DHT or add DHT cream to the protocol if none of these work.

Lastly; most doctors and men neglect this topic , but it’s huge in today’s sex driven world. Sex is so easy to come by. So let me ask you about your life style. Are you masturbating daily or stimulating the penis daily trying to get an erectiion? To much porn? All of these cause lack of erection and libido can be harmed. If any of these hold true you need to give the organ time to heal. Your brain also needs to reboot and get used to not needing porn or stimulation to get erect. It takes 2 weeks up to months depending how long you over used it. For me it took 1 month to start feeling normalcy and another 2-3 months to be 100% after 2 years of to much porn. I had to allow my brain to reboot. After abstinence the simplest sexual feature of a woman turned me on. Hair, lips, scent, flirting. This is why many porn stars wait 30 days before having sex on screen. Google it if you want to confirm.

Long write up and hope it helps. I’ve been there and I know the feeling.

That’s a good idea but dose eod or daily if you want to do it right. Pre fill 7 needles on Monday so it’s an easy task. I would start the daily on your next injection date.

Exactly what do you mean by conversion issues? @enackers makes some good points about porn, not saying that’s your problem, but they are good points. When somebody watches porn it’s 100’s or 1000’s of images concentrated into a very short time span, which we are not wired for, so it down-regulate receptors just like any other drug. It is a drug as far as your brain is concerned. Libido is controlled in large part by dopamine, which is produce in the test to estrogen conversion in the brain. Lack of test in the brain past the blood/brain barrier can cause dopamine issues.
Also, on a side note and purely anecdotally, my libido is better with higher estrogen. It’s better at E2 = 68 than E2 = 18.

1 Like

Thanks I’m glad you agree.

The body naturally converts to estrogen and DHT. So adding an AI screws that up and you no longer have the levels the body was hoping for. I’m sure it works for some, but I’d rather allow the body to perform as it was built to.

I have zero libido. No desire, no morning wood and even experienced some ED. I do watch porn but not that often(once every 2 weeks or so). I have been married 23 years and I am finally experiencing a little role reversal. My wife finally has a high drive and I have zero.

Thank you for the solid advice. I am going to eliminate the AI and find a T dosage and frequency that does not cause conversion issues. How long do you think before my body finds homeostasis? I would like to find an optimal dosage that does not cause high E symptoms (The symptom I was feeling was very sensitive nipples). I would like to reduce T in small steps

Been on TRT for a little over a year.

I was on .7ml 2x week plus .25mg AI the next day after injection. Then 500iu hcg.

My libido was only good for the first couple of weeks after starting TRT. After that it was hit and miss. I also would not sleep all that well.

My E was in the 40’s.

A little over a month ago I decided to not inject for a week and a half. Going on vacation was a good excuse so I left my stuff at home. The week I didn’t inject my libido went up. I was also sleeping really well.

When I got home I did some reading. It may have been on this site, I don’t remember. Anyway, the person writing it said to monitor the quality of your erections to see if you’re in a good spot.

Well, I decided that it was probably my E that was my issue so I actually lowered my Test to .5ml 2x week and increased my AI to .50mg day after injection. Less T = Less E is the thought. Well the last few weeks have certainly been different. I sleep better and have wood in the middle of the night and in the morning and they’re decent. Looking at my wife is different and touching her is different - more enjoyable. Now I wish I could get her on the same page :slight_smile:

We’ll see where this dosage goes over the next month but so far I like it. I am actually thinking about going down to .4ml test but I’m not gonna do that just yet. I go in for bloods in about a month and depending on what that looks like I will decide.

Don’t be afraid to go lower with the test.

The only downside is that I’m not as strong at the gym. But that’s not why I got on TRT so I’m ok with that.

More frequent dosing can provide more consistency and lower estrogen, the massive injections must be driving estrogen high requiring AI’s. You should increase injection frequencies should lower estrogen and decreasing your levels down should also help.

I have high SHBG, is always between 35 to 57. In my case is better injecting twice a week than EOD. Larger doses lowers SHBG more than frequent injections.

There are some doctors that to this day still say cypionate must be injected into muscle tissue and that SQ won’t work, but have never attempted it.

If you’ve never tried EOD, then you couldn’t know what you are saying is in fact true.

That’s a good point about estrogen do you think that’s something In general that most guys would feel better with a higher estrogen? But also for your estrogen to be that high where does your total T level stand at? Do you think it’s important to get dopamine levels checked ?

I tried for two weeks

You tapped out before levels became stable after 6 weeks, so the protocol was never realized and the benefit or lack thereof is not known.

Do you think is better EOD than twice a week injections?. Even for me that I have high SHBG?

What is your opinion about AI’S?